Results 1 to 3 of 3

Thread: W/DRAWAL SYMPTOMS FROM PLAQUENIL(VERIGTO)? OR LUPUS SYMPTOMS

Hybrid View

  1. #1
    Join Date
    Jul 2005
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default W/DRAWAL SYMPTOMS FROM PLAQUENIL(VERIGTO)? OR LUPUS SYMPTOMS

    i was recently diagnosed w mild lupus; i started on 200mg of plaquenil 2x's/day on 7-2-05; by 7-12 i started getting a rash on my arms and by 7-14 it progressed to my entire body, although it was more visable in the areas that are not tan; it also became itchy;i've never had sensitivity to the sun;i was told by my dr to completely stop the med for 1wk & start back up but only 1 pill/day;the rash/itchiness is now gone, but on 7-29 i started getting vertigo symptoms (sudden movement causing light headedness/dizziness) and feeling sickly in my stomach with constant burping; i've never have had these symptoms before and now they have been pretty constant for the past 48hrs, so i haven't started back on the plaquenil yet;i see my dr on 8-2; i was wondering if this could be a withdrawal symptom or a sign that lupus is effecting my central nervous system :?:

  2. #2
    Join Date
    Oct 2004
    Location
    Illinois
    Posts
    955
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I occassionally get a tad dizzy, but take a deep breath, hold on to someting for a moment and it passes. Years ago I had labrynthitis - THAT was worse - EVERYTHING was spinning! I took meclizine (SP?) for a long time, which helped, but it was difficult to give up, as I was so afraid of the dizziness returning.

    I understand that many of us have a bit of lightheadedness or mild dizziness as we start taking plaquenil, but that it passes for most of us. Read the warnings with the med - it can be one of the effects. Do call your doctor before you discontinue a med, unless there is a life-threatening complication.

    As far as the gas and burping? who knows! Every one of us is so differnt in our reactions to meds and our experience with lupus. I had some problems with that and my doc said "are you drinking regular milk?" Well, yes. "Did you know that most people of European descent who are over age 30 are lactose intolerant?" Well, no. Switched to lactose free milk and LOTS less problem - though I still have some issues from time to time. I'm going to be tested for food allergies later in August, we'll see if that will make the difference.

    I haven't had the issue with rash, but understand it can be caused by the sun. Beware of exposure to sunlight - that plus the plaquenil plus the lupus can be a difficult combination. Wear a hat with a wide brim, cover your arms and legs, wear sunscreen. Sun can cause a flare, it can be quite dangerous for us!

    Many hugs, and do keep in touch here --

  3. #3
    Join Date
    Aug 2005
    Location
    Walla Walla, WA
    Posts
    29
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am weird. I cannot be in the sun at ALL. I get this HORRIBLE UGLY rash on my arms. But the tanning beds take it away! I do not recommend it for people, but it is worth a trial run of probably 4 tans to see what happens. I work for a tanning salon, and most of the Lupus patients that come in, do it for the therapy. I love it for the heat on my legs. Gosh it feels so good when I am done. The heat gets to me in the sun, but in the beds, it doesnt bother me. Like I said, Im weird....
    Only with prayer, am I still here.....
    Roni Shawn Teem
    ronishawn33or@hotmail.com
    ronigirl30al@yahoo.com
    ~ OR ~
    Business Website & E-maill address: www.prepaidlegal.com/hub/rhondateem
    rhondateem@prepaidlegal.net
    (A little secret: I sell prepaid legal services!)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •